KATHLEEN H. MEADOR, M.D.; ZEEV SHARON, M.D.; EDMUND J. LEWIS, M.D.
Two drug addicts who practiced subcutaneous injection of crushed tripelennamine and pentazocine tablets, a practice known as "skin-popping," developed nephrotic syndrome and demonstrated amyloidosis on renal biopsy. These patients had chronic inflammation of the skin in the form of abscesses and ulcerations. Although both patients were long-standing drug abusers, they had practiced intradermal drug administration for only 3 years. The occurrence of amyloidosis in these patients appears to relate to their particular drug habit and must be considered in the differential diagnosis of proteinuria in this patient population.
MEADOR KH, SHARON Z, LEWIS EJ. Renal Amyloidosis and Subcutaneous Drug Abuse. Ann Intern Med. ;91:565–567. doi: 10.7326/0003-4819-91-4-565
Download citation file:
Published: Ann Intern Med. 1979;91(4):565-567.
Tobacco, Alcohol, and Other Substance Abuse.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use